On automorphisms and commutativity in semiprime rings

Pao Kuei Liau, Cheng-Kai Liu

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Let R be a semiprime ring with center Z(R). For x; y 2 R, we denote by [x; y] = xy - yx the commutator of x and y. If is a non-identity automorphism of R such that ⋯ [(xn0 ); xn1 ]; xn2 ; ⋯ ; xnk = 0 for all x 2 R, where n0; n1; n2; ⋯ ; nk are fixed positive integers, then there exists a map : R ! Z(R) such that (x) = x + (x) for all x 2 R. In particular, when R is a prime ring, R is commutative.

Original languageEnglish
Pages (from-to)584-592
Number of pages9
JournalCanadian Mathematical Bulletin
Volume56
Issue number3
DOIs
Publication statusPublished - 2013 Sep 1

Fingerprint

Semiprime Ring
Prime Ring
Commutativity
Commutator
Automorphism
Automorphisms
Denote
Integer

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

@article{54a3eb0e721c4836ab02fd796d1d31b7,
title = "On automorphisms and commutativity in semiprime rings",
abstract = "Let R be a semiprime ring with center Z(R). For x; y 2 R, we denote by [x; y] = xy - yx the commutator of x and y. If is a non-identity automorphism of R such that ⋯ [(xn0 ); xn1 ]; xn2 ; ⋯ ; xnk = 0 for all x 2 R, where n0; n1; n2; ⋯ ; nk are fixed positive integers, then there exists a map : R ! Z(R) such that (x) = x + (x) for all x 2 R. In particular, when R is a prime ring, R is commutative.",
author = "Liau, {Pao Kuei} and Cheng-Kai Liu",
year = "2013",
month = "9",
day = "1",
doi = "10.4153/CMB-2011-185-5",
language = "English",
volume = "56",
pages = "584--592",
journal = "Canadian Mathematical Bulletin",
issn = "0008-4395",
publisher = "Canadian Mathematical Society",
number = "3",

}

On automorphisms and commutativity in semiprime rings. / Liau, Pao Kuei; Liu, Cheng-Kai.

In: Canadian Mathematical Bulletin, Vol. 56, No. 3, 01.09.2013, p. 584-592.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On automorphisms and commutativity in semiprime rings

AU - Liau, Pao Kuei

AU - Liu, Cheng-Kai

PY - 2013/9/1

Y1 - 2013/9/1

N2 - Let R be a semiprime ring with center Z(R). For x; y 2 R, we denote by [x; y] = xy - yx the commutator of x and y. If is a non-identity automorphism of R such that ⋯ [(xn0 ); xn1 ]; xn2 ; ⋯ ; xnk = 0 for all x 2 R, where n0; n1; n2; ⋯ ; nk are fixed positive integers, then there exists a map : R ! Z(R) such that (x) = x + (x) for all x 2 R. In particular, when R is a prime ring, R is commutative.

AB - Let R be a semiprime ring with center Z(R). For x; y 2 R, we denote by [x; y] = xy - yx the commutator of x and y. If is a non-identity automorphism of R such that ⋯ [(xn0 ); xn1 ]; xn2 ; ⋯ ; xnk = 0 for all x 2 R, where n0; n1; n2; ⋯ ; nk are fixed positive integers, then there exists a map : R ! Z(R) such that (x) = x + (x) for all x 2 R. In particular, when R is a prime ring, R is commutative.

UR - http://www.scopus.com/inward/record.url?scp=84880960187&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84880960187&partnerID=8YFLogxK

U2 - 10.4153/CMB-2011-185-5

DO - 10.4153/CMB-2011-185-5

M3 - Article

AN - SCOPUS:84880960187

VL - 56

SP - 584

EP - 592

JO - Canadian Mathematical Bulletin

JF - Canadian Mathematical Bulletin

SN - 0008-4395

IS - 3

ER -